MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #705178434:¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ drawing(s) referenced: none ¿ as found condition: the solitaire platinum revascularization device was returned for analysis within a shipping box and within a plastic bio-pouch.¿ visual inspection/damage location details: the solitaire platinum revascularization device was returned within its introducer sheath.The marker coil was found bent within the introducer sheath.In addition, the stent non-working length struts were found bent within the introducer sheath.The solitaire platinum revascularization device was pulled out from within the introducer sheath for further evaluation.The stent attachment zone was found in good condition.The stent non-working length struts were found bent and the tear drop strut was found broken.The stent working length struts were found in good condition.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿resistance¿ report was confirmed.Damage to the solitaire platinum revascularization device (stent strut bent/broken, marker coil bent) can occur if the device is advanced/retrieved against resistance.Possible causes of resistance/stuck during delivery include use of an incompatible catheter, catheter damage, patient vessel tortuosity, or user does not maintain continuous flush.The rebar-027 micro catheter is compatible for use with the solitaire platinum revascularization device and the patient¿s vessel tortuosity was ¿moderate¿.However, the rebar-027 micro catheter was not returned.Therefore, an analysis could not be performed and conformance to specification could not be assessed.Information regarding if a continuous flush of the rebar-027 micro catheter was maintained was not reported.The cause of the reported resistance could not be determined.(rosaj10 2022-10-13) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an sfr3 solitaire stent had resistance in the distal section of the rebar-27 catheter during del ivery.On (b)(6) 2022, the physician was performing an interventional thrombectomy and opening surgery for acute large blood vessel occlusion.During the surgery, after the guidewire with microcatheter rebar-27 were inplace.Under the circumstance that sfr3-6- 40-10 product did not enter the body and after being delivered to the tail of the microcatheter by the stent protective sheath, it became stuck and it was difficult to continue to be delivered.The surgeons in order to make the surgery safe, and after trying 2 times without success, the stent was selected to be replaced.Since the 6-40 stent was out of stock, the sfr3-4-40-10 stent was chosen to perform the surgery, and the surgery was successfully completed.The patient was being treated for an ischemic stroke in the middle cerebral artery.  mrs: baseline 2.Mrs: procedure 1.Nihss score: baseline 15.Nihss score: post procedure 3.Tici score: baseline 0.Tici score: post procedure 2b.Iv tpa was not contraindicated.1 pass was made with the device.Vessel tortuosity was moderate.No patient symptoms or complications were reported.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15755785
Report Number2029214-2022-01902
Device Sequence Number14182482
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB272966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale